Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2011, 10:10 AM EDT for Scotland County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 10:10 AM EDT (14:10 UTC)
- Expired
- Aug 13, 2011, 11:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Scotland County, NC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS52 KRAH 131410
SVRRAH
NCC165-131500-
/O.NEW.KRAH.SV.W.0294.110813T1410Z-110813T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 AM EDT
* AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GIBSON...OR OVER LAURINBURG...MOVING
NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LAUREL HILL...
LAURINBURG...
EAST LAURINBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3464 7948 3478 7965 3498 7944 3491 7935
3484 7935 3483 7934 3482 7935 3477 7933
3467 7942
TIME...MOT...LOC 1410Z 227DEG 9KT 3473 7954
$$
VINCENT4 follow-up statements
980
WWUS52 KRAH 131418
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 AM EDT SAT AUG 13 2011
NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1018 AM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SCOTLAND COUNTY...
AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LAURINBURG...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAUREL HILL...EAST
LAURINBURG AND WAGRAM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3464 7948 3478 7965 3498 7944 3491 7935
3484 7935 3483 7934 3482 7935 3477 7933
3467 7942
TIME...MOT...LOC 1418Z 225DEG 9KT 3474 7950
$$
VINCENT159
WWUS52 KRAH 131429
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT SAT AUG 13 2011
NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1029 AM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHERN SCOTLAND COUNTY...
AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH
OF LAURINBURG...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3464 7948 3478 7965 3483 7951 3481 7942
3479 7939 3479 7937 3477 7933 3467 7942
TIME...MOT...LOC 1429Z 251DEG 10KT 3468 7945
$$
VINCENT207
WWUS52 KRAH 131444
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 AM EDT SAT AUG 13 2011
NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1044 AM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHERN SCOTLAND COUNTY...
AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH
OF LAURINBURG...MOVING NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...EAST LAURINBURG.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF
LIGHTNING...PARTICULARLY NEAR THE SOUTH CAROLINA BORDER. SEEK
SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU CANNOT
SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3474 7960 3481 7947 3480 7943 3477 7940
3476 7937 3475 7935 3467 7942 3464 7948
TIME...MOT...LOC 1444Z 236DEG 6KT 3468 7950
$$
VINCENT474
WWUS52 KRAH 131454
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT SAT AUG 13 2011
NCC165-131504-
/O.EXP.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1054 AM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTLAND COUNTY
EXPIRES AT 1100 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3474 7960 3481 7947 3480 7943 3477 7940
3476 7937 3475 7935 3467 7942 3464 7948
TIME...MOT...LOC 1454Z 236DEG 6KT 3469 7948
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:35 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 13, 6:35 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 635 AM EDT SAT AUG 13 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL SHIFT OFFSHORE TODAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT TONIGHT. A STRONG UPPER DISTURBANCE AND COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... AS OF 310 AM SATURDAY... SOUTHEASTERLY FLOW AND WARM MOISTURE ADVECTION ARE EVIDENT THIS MORNING IN INCREASINGLY VEERING LOW LEVEL VAD WIND PROFILES AND 20C+ DEWPOINTS AT 925MB AT KMHX/KCHS. UPSLOPE DRIVEN SHOWERS ARE BEGINNING TO POP UP OVER THE FOOTHILLS AND WARM ADVECTION CONVECTIVE CELLS OFFSHORE OF KILM ARE RAPIDLY BECOMING MORE NUMEROUS. THIS PRECIP IS ALSO BEING AIDED BY A REMNANT WEAK SHEAR AXIS ALOFT. WILL INCREASE POPS OVER THE WESTERN PIEDMONT AND ALSO THE SOUTHERN COASTAL PLAIN/SANDHILLS THROUGH SUNRISE BASED ON THESE RADAR TRENDS. WILL ALSO SHOW CLOUDS INCREASING FROM THE WEST...WHERE STRATUS HAS DEVELOPED...TO THE EAST AS ONSHORE MOISTURE FLUX CONTINUES. GIVEN THAT SHOWERS ARE ALREADY BECOMING MORE NUMEROUS ACROSS JUST OUTSIDE OF THE CWA THIS MORNING...AND THAT THE INVERTED TROUGH ALONG THE COAST IS FORECAST TO PUSH INLAND AND GIVE WAY TO CONFLUENT SOUTHEASTERLY LOW LEVEL FLOW FROM OFFSHORE WHERE PWS ARE AROUND 2 INCHES...FEEL COMFORTABLE RAISING POPS TO LIKELY TODAY. WILL SHOW AND INCREASING TREND THROUGHOUT THE DAY FROM SOUTHWEST TO NORTHEAST AS THE SURFACE RIDGE OVER SOUTHEAST VIRGINIA SHIFTS OFFSHORE AND AN UPPER DISTURBANCE UPSTREAM OVER CENTRAL TN/KY APPROACHES FROM THE WEST. MOST MODELS SHOW ONLY MODEST DESTABILIZATION OF 1500 J/KG OF MLCAPE TODAY...LIKELY DUE TO WIDESPREAD CLOUD COVER AND MOIST PROFILES. DEEP LAYER SHEAR IS ALSO FORECAST TO REMAIN WEAK AROUND 20KT AT BEST TODAY...SO DONT EXPECT VERY INTENSE CONVECTION...THOUGH THE THREAT OF A PRECIP LOADED MICROBURST IS POSSIBLE. A GENERAL SOUTH TO NORTH MOVEMENT OF INVIDIOUSLY CELLS MAY LEAD TO SOME TRAINING OF MULTIPLE STORMS AND LOCALIZED MINOR FLOODING. HIGHS MAY END UP BEING VERY TRICKY..DEPENDING ON PRECIP COVERAGE...BUT SOUNDINGS SHOW SOME DRYING ALOFT AND POTENTIAL FOR BREAKS IN CLOUD COVER OVER THE WESTERN PIEDMONT THIS THIS AFTERNOON. NOT CONFIDENT ENOUGH TO JUMP COMPLETELY ON THIS..BUT WILL SHOW SOME UNIFORMITY TO HIGHS ACROSS THE NORTHERN HALF OF THE CWA. HIGHS 85-87. CONFIDENCE IN THE PRECIP FORECAST DECREASES TONIGHT AS THE CWA WILL LIKELY LIE BETWEEN THE AFOREMENTIONED UPPER DISTURBANCE...FORECAST TO MOVE TO THE COASTAL PLAIN THIS EVENING...AND A STOUT SHORTWAVE DIGGING THROUGH THE MIDWEST. MAY SEE A LULL IN CONVECTION AROUND MIDNIGHT...WITH AN UPSWING IN ACTIVITY TOWARD DAYBREAK AS HEIGHT FALLS AND Q VECTOR CONVERGENCE INCREASE. LOWS AROUND 70. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 330 AM... PRESSURE SURFACES FALLING ACROSS THE SOUTHEAST AS LONG WAVE TROUGH ADVANCES TOWARD THE MID ATLANTIC STATES SUNDAY. PRECIPITABLE WATERS RISING TO 1.75 TO TWO INCHES WITH WINDS OF FIFTEEN TO TWENTY-FIVE KNOTS IN THE MID AND UPPER LEVELS. RELATIVELY AVERAGE INSTABILITY AND CAPE FORECAST ALTHOUGH MODEL SOUNDINGS IMPLY MUCH OF THE CAPE COULD BE CONCENTRATED IN THE MID LEVELS NEAR FREEZING. CLOUDS AND PRECIPITATION EARLY IN THE DAY WILL FURTHER LIMIT SEVERE POTENTIAL WITH PRECIPITATION LOADED WET MICROBURSTS THE THREAT. ENOUGH WIND TO LIKELY LIMIT ANY FLOOD THREAT TO TRAINING ECHOES OR MORE URBAN AREAS. ENOUGH LOW LEVEL CONVERGENCE EXPECTED FOR A SEVENTY PERCENT RAIN CHANCE DURING THE AFTERNOON. SURFACE TROUGH FORECAST TO BE NEAR OF EAST OF HIGHWAY ONE EARLY SUNDAY EVENING AND AREAS TO THE WEST MAY END UP DRY SUNDAY NIGHT. THIRTY PERCENT RAIN CHANCE NORTHWEST RISING TO FIFTY PERCENT EAST WITH RAIN CHANCES DRYING UP AFTER MIDNIGHT. PRECIPITABLE WATERS FALL BELOW 1.5 INCHES IN THE WEST MONDAY WITH FLOW BECOMING NORTHWEST. RAIN CHANCES LOOK SLIGHT OR LESS WITH THE HIGHEST RISK EAST OF INTERSTATE 95 MONDAY AFTERNOON. LONG WAVE TROUGH SHIFTS INTO THE ATLANTIC LATE MONDAY NIGHT AND THE REMAINDER OF THE FORECAST PERIOD WILL BE DRY. SUNDAY HIGH TEMPERATURES FORECAST TO BE LOW TO MID 80S AND PERHAPS TOO WARM IF CLOUDS AND RAIN EARLY AND PERSISTENT ENOUGH. MORE SUNSHINE MONDAY AND TUESDAY WILL PUSH HIGH TEMPERATURES TO MID 80S TO LOWER 90S. LOW TEMPERATURES MID 60S TO LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 305 AM... UPPER LEVEL SPLIT FLOW PATTERN WEDNESDAY MORNING OVER THE EASTERN UNITED STATES WITH AGREEMENT IN DIGGING A MINOR SHORT WAVE INTO THE CAROLINAS BY LATE AFTERNOON. THE BEST RAIN CHANCE WILL BE IN THE WEST BUT NO MORE THAN SLIGHT CHANCE GIVEN THE WEAK WIND FIELD AND LACK OF DEEP MOISTURE. MOISTURE IN THE AIR COLUMN ON THE INCREASE WEDNESDAY NIGHT INTO THURSDAY AS LOW LEVEL WINDS SHIFT TO SOUTH AND INCREASE. WITH WINDS RELATIVELY WEAK AND UNIFORM FROM THE WEST THURSDAY AND LOW CAPE... AFTERNOON RAIN CHANCES NO MORE THAN THIRTY PERCENT. SOME INCREASE IN THE MID LEVEL WINDS FRIDAY AS THE LONG WAVE TROUGH DIGS SLIGHTLY SOUTHWARD. GIVEN THE EVENT IS SIX DAYS OUT... WILL HOLD POPS AT THIRTY PERCENT FRIDAY. LOW LEVEL THICKNESS NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW SUIT. AFTERNOON HIGH TEMPERATURES MID 80S TO LOWER 90S. LOW TEMPERATURES MID TO UPPER 60S. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 635 AM SATURDAY... INCREASINGLY ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. AS SOUTHEASTERLY FLOW INCREASES THIS MORNING...STRATUS HAS DEVELOPED OVER THE FOOTHILLS AND WESTERN PIEDMONT. THERE SCATTERED SHOWERS AND PATCHES OF MVFR AND IFR STRATUS THIS MORNING IN RESPONSE TO STRENGTHENING SOUTHEASTERLY LOW LEVEL FLOW. EXPECTED THE STRATUS TO BREAK AND LIFT THIS MORNING AS SHOWERS CONTINUE TO MOVE NORTH TO SOUTH ACROSS THE CENTRAL AND WESTERN PIEDMONT. HOWEVER...DUE TO INCREASING LOW LEVEL MOISTURE...CEILINGS WILL LIKELY HOVER AROUND 3K FT TODAY. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS WITH HEATING THIS MORNING...EVENTUALLY SPREADING NORTH AND EAST TOWARD KRDU AND KRWI. GUSTY WINDS AND HEAVY DOWNPOURS CAN BE EXPECTED. MAY SEE A LULL IN ACTIVITY THIS EVENING BEFORE A STRONG UPPER DISTURBANCES APPROACHES FROM THE WEST ON SUNDAY. PATCHY STRATUS SHOULD FILL BACK IN OVERNIGHT...BUT FORECAST SOUNDINGS DO NOT SHOW OVERWHELMING SUPPORT FOR WIDESPREAD STRATUS. HAVE SCATTERED CEILINGS IN THE CURRENT TAF...BUT AREAS OF MVFR TO IFR CONDITIONS MAY BE POSSIBLE. OUTLOOK...UNSETTLED CONDITIONS WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY SUNDAY. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY DURING THE HEAT OF THE DAY MONDAY. DRIER CONDITIONS MOVE INTO CENTRAL NORTH CAROLINA FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS CURRENTLY EXPECTED THEN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && NEAR TERM...SMITH AVIATION...SMITH
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 AM EDT SAT AUG 13 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 404 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS AND LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 9:23 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 13 2011
NCZ075-086-131415-
HOKE-MOORE-
923 AM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND HOKE COUNTIES
THROUGH 1015 AM EDT...
AT 923 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SOUTHERN PINES...
WHISPERING PINES...VASS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3520 7957 3539 7929 3535 7927 3530 7919
3527 7922 3525 7919 3524 7916 3521 7915
3520 7910 3518 7910 3505 7945
TIME...MOT...LOC 1323Z 238DEG 8KT 3517 7941
VINCENTSpecial weather statement, Aug 13, 9:51 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 AM EDT SAT AUG 13 2011
NCZ085-131430-
SCOTLAND-
951 AM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 1030
AM EDT...
AT 951 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT OVER LAURINBURG...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...AND EAST
LAURINBURG.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3480 7967 3490 7935 3486 7934 3485 7934
3484 7935 3483 7934 3482 7935 3477 7933
3465 7944 3464 7948
TIME...MOT...LOC 1351Z 256DEG 17KT 3473 7953
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:56 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore | 3 hr |
| Aug 13, 8:51 AM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 3 hr |
| Aug 13, 8:53 AM EDT | Areal Flood Advisory | RAH | Moore | 97 min |
| Aug 13, 9:01 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 89 min |
| Aug 13, 9:23 AM EDT | Special Weather Statement | RAH | Moore | 52 min |
| Aug 13, 9:36 AM EDT | Flash Flood Warning | RAH | Moore | 95 min |
| Aug 13, 9:51 AM EDT | Special Weather Statement | RAH | Scotland | 39 min |
| Aug 13, 9:55 AM EDT | Areal Flood Advisory | RAH | Scotland | 95 min |
| Aug 13, 10:24 AM EDT | Flash Flood Warning | RAH | Scotland | 3 hr |
| Aug 13, 10:27 AM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Aug 13, 11:06 AM EDT | Areal Flood Advisory | RAH | Hoke | 54 min |
| Aug 13, 11:16 AM EDT | Special Weather Statement | RAH | Scotland | 29 min |
| Aug 13, 11:20 AM EDT | Areal Flood Advisory | RAH | Chatham | 100 min |
| Aug 13, 12:06 PM EDT | Areal Flood Advisory | RAH | Moore | 84 min |
| Aug 13, 12:22 PM EDT | Areal Flood Advisory | RAH | Cumberland | 98 min |
| Aug 13, 12:37 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee, Wake | 83 min |
| Aug 13, 12:42 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Aug 13, 12:45 PM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Aug 13, 1:43 PM EDT | Special Weather Statement | RAH | Johnston | 47 min |
| Aug 13, 1:46 PM EDT | Areal Flood Advisory | RAH | Johnston | 104 min |
| Aug 13, 2:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 110 min |
| Aug 13, 2:18 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 102 min |
| Aug 13, 6:50 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.